Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Sep 29, 2022, 8:18 AM EDT for 4 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2022, 8:18 AM EDT (12:18 UTC)
- Expired
- Sep 29, 2022, 12:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WGUS52 KMLB 291218
FFWMLB
FLC069-095-117-127-291615-
/O.NEW.KMLB.FF.W.0009.220929T1218Z-220929T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
818 AM EDT Thu Sep 29 2022
The National Weather Service in Melbourne has issued a
* Flash Flood Warning for...
Northeastern Lake County in east central Florida...
Northern Orange County in east central Florida...
Northwestern Seminole County in east central Florida...
Western Volusia County in east central Florida...
* Until 1215 PM EDT.
* At 818 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 5 and 7 inches
of rain have fallen. Additional rainfall amounts of 3 to 7 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Daytona Beach, Apopka, Ormond Beach, Ocoee, Winter Garden, DeLand,
Eustis, Mount Dora, Holly Hill, Pierson, DeLeon Springs, Paisley,
Barberville, Cassia, DeBary, Mount Plymouth, Zellwood, Lockhart,
Lake Apopka and Pine Hills.
This includes the following streams and drainages...
Priest Branch, Ocklawaha River, Sulphur Run, Saint Johns River,
Black Water Creek, Glenn Branch, Alexander Springs Creek, Wekiva
River, Price Creek, Jumping Gully, Seminole Creek and Bulow Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2904 8166 2906 8164 2927 8164 2932 8168
2938 8145 2940 8142 2926 8142 2927 8115
2941 8116 2943 8111 2945 8113 2943 8110
2946 8112 2946 8109 2945 8109 2925 8098
2897 8133 2873 8143 2857 8146 2856 8166
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS1 follow-up statement
064
WGUS72 KMLB 291611
FFSMLB
Flash Flood Statement
National Weather Service Melbourne FL
1211 PM EDT Thu Sep 29 2022
FLC069-095-117-127-291621-
/O.EXP.KMLB.FF.W.0009.000000T0000Z-220929T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake FL-Orange FL-Seminole FL-Volusia FL-
1211 PM EDT Thu Sep 29 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM EDT THIS AFTERNOON FOR
NORTHEASTERN LAKE, NORTHERN ORANGE, NORTHWESTERN SEMINOLE AND
WESTERN VOLUSIA COUNTIES...
The heavy rain has ended, though there will still be occasional
light to moderate rainfall. Flooding is no longer expected to pose
an immediate threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 200 AM EDT Friday for a
portion of east central Florida.
LAT...LON 2904 8166 2906 8164 2927 8164 2932 8168
2938 8145 2940 8142 2926 8142 2927 8115
2941 8116 2943 8111 2945 8113 2943 8110
2946 8112 2946 8109 2945 8109 2925 8098
2897 8133 2873 8143 2857 8146 2856 8166
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 7:36 AM EDT, 42 minutes earlier.
Area forecast discussion, Sep 29, 7:36 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
Issued by National Weather Service Corpus Christi TX
736 AM EDT Thu Sep 29 2022
...New AVIATION, PREV DISCUSSION...
.DISCUSSION...
Issued at 634 AM EDT Thu Sep 29 2022
Current...As of 6AM, Ian has been downgraded to a Tropical Storm,
with maximum sustained winds of 65 mph. The center of Ian was
about 8 miles NNW of Melbourne and moving northeast at 8 mph.
Most of the rain has shifted north of Osceola/Brevard Counties
early this morning. Rainfall amounts have reached 10 to 15 inches
in many areas. with locally higher amounts, with many areas
experiencing significant to devastating flooding. Widespread
sustained winds at or near Tropical Storm Force continue this
morning, with gusts well above tropical storm force, especially
near Ian's center and in numerous squalls to the north and east
of the center. A few tornadoes will continue to be possible over
Volusia and northern Brevard counties northward early this
morning.
A couple changes for the Watches/Warnings this morning. A Tropical
Storm Warning is now in effect for all of east central Florida and
the adjacent Atlantic waters. The Flood Watch for Indian River,
St. Lucie, Martin and Okeechobee Counties has been canceled as
heavy rainfall has ended across those areas. The Flood Watch
continues this morning from Osceola and Brevard Counties northward.
Otherwise, cloudy and humid with current temperatures in the low
to mid 70s.
Today-Tonight... Tropical Storm Ian will maintain its strength as
its center tracks northeast across and offshore northern Brevard
county this morning, and move offshore into the Atlantic, south of
Cape Canaveral, by mid day. Heavy rain and wind impacts will
continue for several more hours, before slowly diminishing later
today into tonight form SW to NE as Ian exits into the Atlantic.
Otherwise, cloudy conditions with below normal temperatures.
Afternoon highs will be in the upper 70s to low 80s. Drier and
slightly cooler air will warp around the backside of Ian, with
overnight lows dropping in the mid to upper 60s.
Friday-Saturday...Pleasant weather, especially compared to the last
couple weeks, swoops in behind Tropical Storm Ian as the storm
continues departing to the north-northeast. Substantially drier air
will be wrapped in behind Ian from the northwest, leading to lower
than normal temperatures and pleasant nights. Rain chances stick
around a little on Friday as a few squalls remain possible, then
mostly dry conditions. Breezy to windy conditions Friday, then winds
ease as Ian travels further away. Afternoon highs in the low to mid
80s, maybe upper 80s near Lake O. Overnight lows in the... wait for
it... mid 60s.
Sunday-Thursday...The pleasant weather streak continues through the
middle of the week. Non-existent rain chances as dry air remains in
place over Florida through Tuesday, then moisture begins to return,
bringing some modest rain chances with it. Temperatures remain below
normal, with highs in the low to mid 80s and lows in the mid to
upper 60s.
&&
.AVIATION...
(12Z TAFS)
Issued at 726 AM EDT Thu Sep 29 2022
Tropical storm conditions will continue through the morning hours
with gusts of 45-60 knots. Winds are expected to decrease this
afternoon, mainly from KISM/KMCO/KMLB southward. However, gusts of
30-35 knots will still remain possible through the afternoon
hours. Winds will remain elevated at TAF sites further north
through the evening hours.
&&
.MARINE...
Issued at 630 AM EDT Thu Sep 29 2022
Today-Tonight... Dangerous seas will continue. Widespread showers
over the Atlantic waters, mainly from Brevard county northward as
numerous squalls going from south to north push through the local
waters as Tropical Storm Ian approaches the coastline of east
central Florida this morning and out into the Atlantic by mid day.
Widespread sustained winds at or near Tropical Storm force, with
gusts well above Tropical Storm force, possibly reaching hurricane
force near the center and in numerous squalls to the north and
east. Seas 12 to 20 feet north of Sebastian Inlet, 15 to 20 feet
to the north, seas will begin to subside late tonight from S-N
as Ian begins to move NE of the local waters.
Friday-Monday...Dangerous winds and seas will subside through
Friday as Tropical Storm Ian departs northward from the local
Atlantic waters. Advisories and Cautionary statements will follow
the tropical storm watches and warnings once Ian clears the
waters. Winds out of the west 20-30 kts, with gusts to 40 kts,
ease from south to north becoming 10-15 kts Friday night. Seas
8-13 feet subside through Friday, becoming 5-8 ft Friday night,
and 4-5 ft Saturday. Offshore winds remain through the weekend and
into the beginning of the week at around 5-10 kts. Winds switch
to onshore in the afternoon from Saturday onward as the sea breeze
circulation resumes. A few squalls will be possible over the
waters Friday.
&&
.HYDROLOGY...
Issued at 630 AM EDT Thu Sep 29 2022
Historic rainfall is expected to spread across the area over the
next 24 hours as the center of Tropical Storm Ian its center tracks
northeast across and offshore northern Brevard county this morning,
and move offshore into the Atlantic, south of Cape Canaveral, by mid
day. Rainfall amounts of 10-15 inches has already fallen with
locally higher amounts. Additional rainfall amounts of 5-10 inches
in Volusia county, 3-5 inches in Seminole and northern Lake
counties, and 1-2 inches in southern Lake county will be expected
through today. A Flood Watch remains in effect for Osceola to
Brevard northward.
This amount of rainfall will cause major and catastrophic flooding
for portions of the area. Creeks and rivers that are already
approaching bankfull will overflow, leading to the possibility of
unprecedented flooding given these forecast rain amounts for the
metro Orlando corridor and Saint Johns River basin. Numerous water
rescues and substantial inundation of structures is likely beginning
tonight and throughout the day Thursday, especially across
traditionally flood prone urban and suburban areas around Orlando.
Levels along the Saint Johns River will continue to rise, with
greater significant rises expected by mid to late week as rainfall
from Tropical Storm Ian drains into the basin. The forecast points
at Astor, Lake Harney above Geneva and Deland are all expected to
rise to Major Flood Stage and increasing likelihood and confidence
in reaching Record Flood Stage, with comparable crests near or above
Irma levels in 2017. Levels on the Little Wekiva River has risen
above Major Flood this morning, with Shingle Creek near Campbell
also reaching Hurricane Irma levels in Moderate to Major flood
stage. All river forecasts are highly dependent on rainfall amounts
that reach the basin, so less or more rainfall will cause
variability in observed stages.
Interests along the Saint Johns north of Cocoa, Shingle Creek and
Little Wekiva River should prepare for major flood impacts,
substantial flooding of structures along the river.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 82 70 81 64 / 100 90 30 10
MCO 81 70 83 65 / 100 50 20 10
MLB 83 70 84 66 / 90 50 20 10
VRB 84 69 86 66 / 60 30 20 10
LEE 76 67 79 64 / 100 70 20 10
SFB 79 69 80 64 / 100 70 20 10
ORL 80 70 82 66 / 100 70 20 10
FPR 84 69 86 66 / 60 30 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ041-044>046-053-058-141-144-154-
159-164-247-254-259-264-347-447-547-647-747.
Flood Watch through late tonight for FLZ041-044>046-053-141-144-
247-347-447-547-647-747.
AM...Tropical Storm Warning for AMZ550-552-555-570-572-575.
&&
Watson/Haley/Cristaldi
AVIATION...NWS Corpus ChristiHazardous weather outlook, Sep 29, 6:38 AM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 638 AM EDT Thu Sep 29 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-292200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 638 AM EDT Thu Sep 29 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. Please see the Tropical Storm Ian Local Statement for expected threats and impacts to east central Florida. The Hurricane Threats and Impacts Graphics can be found at weather.gov/mlb/hti .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Tropical Storm Ian is forecast to continue to move north- northeast across the Atlantic waters away from east central Florida Friday and into the weekend. Decreasing coverage of storms into late week as drier air filters into the local area. Scattered showers and lightning storms are expected across Volusia county on Friday before mostly dry conditions spread across east central Florida by the weekend and lasting through mid week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Watson
In the hours before
Local storm report, Sep 29, 3:50 AM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM FLASH FLOOD 1 NE KISSIMMEE 28.31N 81.40W
09/29/2022 OSCEOLA FL BROADCAST MEDIA
BROADCAST MEDIA VIDEO VIA TWITTER OF TWO TO THREE FEET
OF WATER IN AN OUTLET MALL PARKING LOT. WATER APPEARS TO
BE ENTERING BUSINESSES. ALSO REPORTS THAT ORANGE BLOSSOM
TRAIL IN THAT AREA IS IMPASSABLE.
&&
EVENT NUMBER MLB2200553
JSLocal storm report, Sep 29, 6:03 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
603 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM FLASH FLOOD 2 NNW LAKE MARY 28.79N 81.35W
09/29/2022 SEMINOLE FL DEPT OF HIGHWAYS
FDOT REPORTED SEVERAL WATER RESCUES IN PROGRESS ON THE
SR-46 RAMP TO I-4 WHERE APPROXIMATELY 5 FEET OF WATER IS
SITTING ON THE RAMP.
&&
EVENT NUMBER MLB2200554
DKWLocal storm report, Sep 29, 6:26 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
626 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM FLASH FLOOD 2 NE KISSIMMEE 28.32N 81.39W
09/29/2022 OSCEOLA FL SOCIAL MEDIA
PHOTO ON TWITTER OF WATER IN HOME OF UP TO 1 TO 2 FEET
IN DEPTH ON CHRISTINE DRIVE IN KISSIMMEE, FLORIDA.
&&
EVENT NUMBER MLB2200555
DKWLocal storm report, Sep 29, 6:55 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
655 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM TROPICAL STORM SANFORD AIRPORT 28.78N 81.24W
09/29/2022 SEMINOLE FL ASOS
KSFB ASOS REPORTED A WIND GUST OF 52KT/60MPH FROM THE
NNE.
&&
EVENT NUMBER MLB2200556
CRISTALDILocal storm report, Sep 29, 7:02 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
702 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM TROPICAL STORM DAYTONA BEACH AIRPORT 29.17N 81.07W
09/29/2022 VOLUSIA FL ASOS
KDAB ASOS REPORTED A WIND GUST OF 62KT/71 MPH FROM THE
NORTH.
0639 AM TROPICAL STORM ORLANDO INTL AIRPORT 28.42N 81.32W
09/29/2022 ORANGE FL ASOS
KMCO ASOS REPORTED A WIND GUST OF 53KT/61MPH FROM THE
NNW.
&&
EVENT NUMBER MLB2200557
EVENT NUMBER MLB2200558
CRISTALDILocal storm report, Sep 29, 7:07 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
707 AM EDT THU SEP 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TROPICAL STORM 25 ENE PORT CANAVERAL 28.51N 80.19W
09/29/2022 AMZ572 FL BUOY
NOAA BUOY 41009 REPORTED A SUSTAINED WIND OF 37KT WITH
A GUST TO 51KT.
&&
EVENT NUMBER MLB2200559
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:21 PM EDT | Tornado Warning | MLB | Volusia | 14 min |
| Sep 28, 11:16 PM EDT | River Flood Warning | MLB | Seminole | 61 days |
| Sep 28, 11:41 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Lake, Okeechobee, Orange, Osceola and 2 more | 6 hr |
| Sep 28, 11:48 PM EDT | Flash Flood Warning | MLB | Orange, Osceola | 11 hr |
| Sep 29, 12:16 AM EDT | Flash Flood Warning | MLB | Osceola | 5 hr |
| Sep 29, 12:58 AM EDT | Flash Flood Warning | MLB | Brevard, Orange, Seminole, Volusia | 5 hr |
| Sep 29, 2:49 AM EDT | River Flood Warning | MLB | Seminole | 8 days |
| Sep 29, 2:59 AM EDT | River Flood Warning | MLB | Osceola | 11 days |
| Sep 29, 3:16 AM EDT | Flash Flood Warning | MLB | Orange, Seminole, Volusia | 8 hr |
| Sep 29, 3:24 AM EDT | Flash Flood Warning | MLB | Orange, Osceola, Seminole | 8 hr |
| Sep 29, 4:20 AM EDT | River Flood Warning | MLB | Lake, Volusia | 63 days |
| Sep 29, 4:50 AM EDT | Flash Flood Warning | MLB | Seminole | 4 hr |
| Sep 29, 5:30 AM EDT | Areal Flood Warning | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 9 hr |
| Sep 29, 5:57 AM EDT | Flash Flood Warning | MLB | Volusia | 6 hr |
| Sep 29, 6:27 AM EDT | Flash Flood Warning | MLB | Brevard, Orange, Seminole, Volusia | 3 hr |
| Sep 29, 8:43 AM EDT | Flash Flood Warning | MLB | Seminole | 3 hr |
| Sep 29, 8:52 AM EDT | Flash Flood Warning | MLB | Volusia | 3 hr |
| Sep 29, 10:45 AM EDT | River Flood Warning | MLB | Seminole | 65 days |
| Sep 29, 2:37 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Lake, Orange, Osceola, Seminole and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.